Hail, Frontier
- When
- October 14, 6:29 AM CST
- Where
- Frontier County, 4 mi W of Moorefield
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.680, -100.406
Scattered thunderstorms produced severe hail during the morning and afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Scattered thunderstorms produced severe hail during the morning and afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Oct 14, 2:53 AM CST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 AM CDT SUN OCT 14 2007 .DISCUSSION... CUT OFF LOW WILL SLOWLY MOVE ACROSS THE KS/NEB BORDER THRU MONDAY NIGHT...BRINGING A GOOD CHANCE FOR RAIN AND COOL TEMPS ACROSS THE AREA. H2O IMAGERY SHOWS LARGE LOW CROSSING THE CENTRAL ROCKIES...WHILE SEVERAL EMBEDDED WAVES CONTINUE TO ROTATE AROUND THE MAIN LOW. MODELS CONTINUE TO BECOME BETTER IN TUNE FOR TRACK OF THE SYSTEM...HOWEVER EMBEDDED WAVES STRENGTH AND TIMING STILL BEING IRONED OUT. TODAY AS UPPER LOW EMERGES ONTO THE WESTERN PLAINS...SIGNIFICANT MOISTURE PUSHING NORTHWARD TO CONTINUE...WITH UPPER LEVEL WAVE OVER EASTERN CO EARLY THIS MORNING TO LIFT OVER THE CWA. THIS WILL BRING SW NEB THE BEST CHANCE FOR SIGNIFICANT RAINFALL. MODEL QPF IN THE 1 TO 2 INCH RANGE FOR THE DAY...WHICH AFTER SEEING WHAT HAS BEEN REPORTED SO FAR AND PW/S AROUND 1 INCH...SEEMS PLAUSIBLE. ALSO THUNDER IS EXPECTED AT TIMES...HOWEVER NOT WIDESPREAD. MEANWHILE COOLER TEMPS FROM THE NW TRYING TO PUSH INTO THE REGION ON N TO NE WINDS. THIS WILL LIKELY HOLD TEMPS STEADY...IF NOT FALLING A FEW DEGREES DURING THE AFTERNOON. TONIGHT HAS LITTLE CHANGE WITH RAIN CONTINUING...HOWEVER THUNDER MOVES MAINLY TO THE EAST AS COOLER AIR CONTINUES TO FILTER SOUTH. LOWS DROP INTO THE 40S AS BREAKS TO RAIN DEVELOP AFTER MIDNIGHT. BY MONDAY THE SYSTEM WILL BEGIN TO PUSH TOWARDS IA WITH A SLOW END TO RAIN AND CLOUDY SKIES FROM THE WEST TO EAST. HIGHS STILL ON THE COOL SIDE WITH ONLY UPPER 40S TO MID 50S EXPECTED. TUESDAY WILL BEGIN TO RECOVER FROM ACTIVE WET WEATHER...HOWEVER MODELS GOING WITH YET ANOTHER SYSTEM TO CROSS THE CENTRAL PLAINS. && .AVIATION... WIDESPREAD IFR CEILINGS AND MVFR VISIBILITIES ARE EXPECTED AT KLBF AND KVTN TODAY...AS A POWERFUL UPPER LEVEL TROF OF LOW PRESSURE LIFTS SLOWLY ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT. OCCASIONAL SHOWERS...WITH EMBEDDED THUNDERSTORMS...WILL BE POSSIBLE AT KLBF AND KVTN TODAY AND CEILINGS MAY RISE TO MVFR HEIGHTS IN THE VICINITY OF SHOWERS. WIDESPREAD IFR CEILINGS ARE EXPECTED TONIGHT AT KLBF AND KVTN...AS LOW LEVEL WINDS ARE FORECAST TO REMAIN FROM THE NORTHEAST FROM 10 TO 20 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && MASEK/CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 421 AM CDT SUN OCT 14 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-151030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 421 AM CDT SUN OCT 14 2007 /321 AM MDT SUN OCT 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SHOWERS ARE LIKELY TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. SOME EMBEDDED THUNDERSTORMS MAY ACCOMPANY THE SHOWERS THIS MORNING AND AFTERNOON EAST OF A LINE FROM IMPERIAL TO ONEILL. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM IMPERIAL TO AINSWORTH ON WEDNESDAY AND WEDNESDAY EVENING. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The North Platte radar (KLNX), 143 km away, was scanning. The volume nearest the first event began at 12:29 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 60508, 60509, 60510, 60511, 60512, 60513.